MAUDE Adverse Event Report: CONVATEC LTD AQUACEL AG+ EXTRA; DRESSING, WOUND, DRUG

CONVATEC LTD AQUACEL AG+ EXTRA; DRESSING, WOUND, DRUG
Model Number 413568
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the nurse that black, hard spots were noticed for a dressing when it was taken out of the packaging of five.Customer confirmed that the package was sealed upon receipt.The dressing was not available to send back as the complainant had sent it to an independent testing facility (surgical materials testing laboratory - smtl) for testing.The product was not used on the patient.A photograph depicting the issue was received from the complainant.
 
Additional Manufacturer Narrative
(b)(6).Based on the available information, this event is deemed to be a reportable malfunction.A batch record review was completed, and no discrepancies were found.All in-process stat sample quality checks were satisfactory.The sample within the batch record was checked for hard matter, but none was identified.Aquacel ag+ extra 15x15cm(1x5pk) ster eur was manufactured under system application product (sap) code 1708334 and manufacturing lot number 3d04407 on 02 may 2023.Lot # 3d04407 was sterilized under reference id 2163-3519a and released on review of results of sterilization provided by sterilization company steris.All of the results were within specification and products were released.No nonconformity was identified during the manufacturing process of lot 3d04407.This is the only complaint for the affected lot registered within database.One photograph was received for this issue so could be evaluated in accordance with work instructions (wi).The photo shows the expected product and complaint issue, where a foreign material can be seen.The lot number of the product is not shown.The foreign matter looks like diffused grey spots.The complaint sample was requested on 25th sept 2023, but it was identified that the complaint sample was not available, as the complainant had sent the dressing to an independent laboratory (surgical manufacturers testing laboratory- smtl).As the dressing under complaint was not available, it was not possible to fully investigate the issue.As the complaint sample was not available, a capa (corrective action / preventive action) and a root cause investigation could not be raised.Without the complaint sample, it is not possible to identify the foreign matter.The grey diffused spots on the dressing look similar to previous examples of foreign matter which was analyzed to conclude excess silver within the dressing.As this is a dressing containing silver, excess silver can discolor and show up as grey diffused spots.The complainant states the foreign matter spots are hard, but without the sample, it is not possible to confirm this aspect of the complaint.A request has been made to the complainant to request a copy of the independent investigation report from the independent party to help us understand the failure mode and address the issue in future.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092.Manufacturing site: 1000317571.
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: d9: device available for evaluation has been selected as yes and date returned to mfg was added.H6: type of investigation under imdrf cause investigation code to date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092 manufacturing site: 1000317571.

Brand Name
AQUACEL AG+ EXTRA
Common Device Name
DRESSING, WOUND, DRUG
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key17964404
Report Number1000317571-2023-00287
Device Sequence Number15151114
Product Code FRO
UDI-Device Identifier00768455132034
UDI-Public00768455132034
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2025
Device Model Number413568
Device Lot Number3D04407
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2023
Supplement Date Received by Manufacturer11/22/2023
Initial Report FDA Received Date10/19/2023
Supplement Report FDA Received Date12/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown